Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 356, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2008, 4:16 PM CDT for Reynolds County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2008, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 3, 2008, 5:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Reynolds County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:40 PM CDT | HAIL 0.88 | Ellington, MO | REPORTED TO REYNOLDS COUNTY SO BY ELLINGTON PD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 032116
SVRLSX
MOC179-032200-
/O.NEW.KLSX.SV.W.0356.080703T2116Z-080703T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 500 PM CDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHWEST OF ELLINGTON...OR 20 MILES NORTHWEST OF PIEDMONT...AND
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELLINGTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3719 9110 3720 9111 3721 9114 3725 9114
3726 9115 3738 9107 3727 9073 3717 9074
3714 9076 3714 9078 3705 9079 3705 9084
TIME...MOT...LOC 2116Z 298DEG 13KT 3726 9101
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 032145
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CDT THU JUL 3 2008
MOC179-032200-
/O.CON.KLSX.SV.W.0356.000000T0000Z-080703T2200Z/
REYNOLDS MO-
444 PM CDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN REYNOLDS COUNTY...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ELLINGTON...OR ABOUT 13 MILES WEST OF PIEDMONT...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
PORTIONS OF SOUTHERN REYNOLDS COUNTY.
NICKLE SIZE HAIL HAS BEEN REPORTED IN ELLINGTON BY THE ELLINGTON
POLICE DEPARTMENT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3719 9110 3720 9111 3721 9114 3725 9114
3726 9115 3738 9107 3727 9073 3717 9074
3714 9076 3714 9078 3705 9079 3705 9084
TIME...MOT...LOC 2144Z 298DEG 13KT 3721 9090
$$
CARNEY000
WWUS53 KLSX 032200
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT THU JUL 3 2008
MOC179-032215-
/O.EXP.KLSX.SV.W.0356.000000T0000Z-080703T2200Z/
REYNOLDS MO-
458 PM CDT THU JUL 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REYNOLDS COUNTY
EXPIRES AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...THIS STORM WILL CONTINUE TO BE
CAPABLE OF PRODUCING GUSTY WINDS UP TO 40 MPH...PEA SIZED
HAIL...HEAVY DOWNPOURS...AND FREQUENT DEADLY LIGHTNING AS IT
CONTINUES
MOVING SOUTHEAST AT AROUND 15 MPH.
LAT...LON 3719 9110 3720 9111 3721 9114 3725 9114
3726 9115 3738 9107 3727 9073 3717 9074
3714 9076 3714 9078 3705 9079 3705 9084
TIME...MOT...LOC 2158Z 298DEG 13KT 3719 9084
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 3, 2:40 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 240 PM CDT THU JUL 3 2008 .DISCUSSION... /238 PM CDT THU JUL 3 2008/ COLD FRONT CONTINUES TO SAG SLOWLY SOUTHWARD ACROSS THE REGION THIS AFTERNOON. DEWPOINTS HAVE DROPPED INTO THE UPPER 50S ACROSS NORTH MO. EXPECT THE FRONT TO CONTINUE TO SAG SOUTHEASTWARD OVERNIGHT. BY 12Z ON THE 4TH, THE FRONT IS FORECAST TO EXTEND FROM NORTHERN KY ACROSS THE MO BOOTHEEL INTO CENTRAL OK. LARGE CANADIAN HIGH WILL BUILD INTO THE REGION AND PROVIDE BELOW NORMAL TEMPS AND HUMIDITY FOR THE 4TH AND ON SATURDAY. WARMER AIR SPREADS BACK INTO THE REGION BY SUNDAY MORNING. VARIOUS MODELS ARE FORECASTING 20C TEMPS AT H85 BACK INTO CENTRAL MO. TEMPS WILL REBOUND BACK CLOSE TO NORMAL FOR EARLY JULY. THE GFS AND ECMWF FORECAST THAT A SHORT WAVE WILL MOVE OUT OF THE NORTHERN PLAINS ON MONDAY. COLD FRONT IS THEN FORECAST TO EXTEND FROM THE UPPER MIDWEST ACROSS SOUTHEAST NEB INTO NORTHERN KS. BOTH MODELS FORECAST THE FRONT WILL SAG INTO THE REGION BY WEDNESDAY. INCREASED POPS IN THE VICINITY OF THE FRONT FOR EARLY TO MID WEEK. THE ECMWF FOREASTS THAT THE FRONT WILL CLEAR MO AND IL BY 12Z THU THE 10TH. THE MODEL HAS BEEN PERFORMING WELL DURING THE EARLY SUMMER. THE ECMWF FORECAST 8 TO 10 DAYS AGO THAT THE COLD FRONT OVER US NOW WILL PUSH ACROSS THE REGION. TPS && .AVIATION... /1132 AM CDT THU JUL 3 2008/ FOR THE 18Z TAFS... COLD FRONT CONTINUES TO SLOWLY SETTLE SOUTH ACROSS THE CWA. WINDS SHIFT TO THE NORTHEAST BEHIND THE FRONT WITH SOME LOWER CEILINGS NOTED THIS MORNING. BREAKS IN CLOUD COVER HAS HELPED CEILINGS RISE SOME...WITH KUIN NOW VFR. WILL SEE THE FRONT SETTLE SOUTH OF KCOU AND ST. LOUIS TAF SITES THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CERTAINLY BE POSSIBLE NEAR THE FRONT...SO VCSH WITH A CB GROUP IN ORDER. CLEARING SKIES AND LIGHT WINDS EXPECTED AT ALL TAF SITES AFTER MIDNIGHT. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 3, 3:09 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT THU JUL 3 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 309 PM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS A PORTION OF THE AREA AS A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THE FOURTH THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS A SMALL PORTION OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS FRIDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH WEDNESDAY AS A COLD FRONT APPROACHES THE REGION. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:15 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Saint Louis, Washington | 45 min |
| Jul 2, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 49 min |
| Jul 2, 9:55 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 12 more | 16 hr |
| Jul 2, 10:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 47 min |
| Jul 2, 11:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 39 min |
| Jul 3, 12:03 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway, Cole, Moniteau | 6 hr |
| Jul 3, 3:19 AM CDT | Flash Flood Warning | LSX | Callaway, Cole, Moniteau, Osage | 5 hr |
| Jul 3, 8:32 AM CDT | River Flood Warning | LSX | Cole | 46 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.